MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40

MEDACTA INTERNATIONAL SA MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40
Catalog Number 01.32.6540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On 14 july 2017 the (b)(4) performed a preliminary investigation based on the available image and commented as follows: the image was checked.The screw appeared to be broken in the head.It is not clear how it was happened and we can not determinate with certainty the root cause of the event, but it is possible that, in order to correct the direction of insertion, the surgeon would have applied a force in flexion to provide the breakage of the screw.On 17 july 2017 the (b)(4) performed a clinical evaluation and commented as follows: screw fracture occurred during surgery.On the basis of the information provided it is not possible to determine the cause of this event.Normally, screw heads can be sheared off by exerting a flexion moment during tightening.Strength is limited by the dimensional constraints.After the removal of broken pieces from the surgical field, no negative consequences for the patient is expected.Batch review performed on 19 july 2017.Lot 168800: (b)(4) items manufactured and released on 15 february 2017.Expiration date: 2022-02-02.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
When the surgeon was implanting the screw, the head of the screw broke off.The surgeon recovered the screw head.The shaft of the screw remains implanted into the patient.There was approximately a 5 minute delay in surgery.The surgery was completed successfully.X-rays are available.Explants are not available.

Brand Name
MPACT CANCELLOUS BONE SCREW, FLAT HEAD Ø 6,5 L 40
Common Device Name
CANCELLOUS BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6727733
Report Number3005180920-2017-00391
Device Sequence Number13634661
Product Code LPH
UDI-Device Identifier07630030812415
UDI-Public07630030812415
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Catalogue Number01.32.6540
Device Lot Number168800
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2017
Initial Report FDA Received Date07/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;